Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
141 Doctors are Online

Taking narcotics for back pain. Cannot take Celebrex due to side effects. What should I do?

User rating for this question
Very Good
Answered by

Pain Medicine & Palliative Care Specialist
Practicing since : 1983
Answered : 1337 Questions
I am taking narcotics for back pain but generic librax seems to work just as well. however drs. are lothe to prescribe gen.librax. what should I do? back pain is thought to be arthritis but can't take Celebrex because of side effects. I do not have any intestinal blockages.
Posted Wed, 10 Jul 2013 in Back Pain
Answered by Dr. Kerry Pottinger 41 minutes later
Thank you for using Healthcare Magic.
There are drug and non-drug methods of managing back pain. In addition to your current drugs you could add paracetamol. Also, benzodiazepines may have something to offer. These are not pain killers as such but have muscle relaxation properties that may relieve any spasm in your back. Amitriptyline can be effective in some forms of back pain.
Non-drug suggestions would be hot or cold packs applied to the area. Exercise such as walking, swimming or yoga could help. A physiotherapist could advise you on appropriate exercises to strengthen your back muscles. A TENS machine or acupuncture may also help.
I hope this has helped you. If you have any further questions, please do hesitate to contact me.
Dr K A Pottinger
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Orthopaedic Surgeon

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor